Off my meds for Hypothyroid

Hi all, i was wondering if anybody else on this site has suffered with Diverticulitis ?? well, thats what they think it is. My Doctor has told me to stop my NDT until we know what's wrong. I have hardly eaten in a week now and have also been off my NDT for just over a week. It came on so suddenly, within an hour of my taking my meds which i have been taking for around two months now with no side effects. All was okay until i started a new batch, ( which may have nothing to do with it ) and within an hour of having taken it i was doubled up wishing to die . I had severe cramping Nausea, Diarhea, severe headache and sweats. I almost collapsed with the distress and pain. I have had several tests done and now need also have a CT scan along with Antibiotics. I am beside myself as i have been unable to rest in bed because of the distressing pain, especially if i eat anything. Would appreciate any feed back from somebody that may suffer from this Hellish complaint, (if thats what it is ).

Thank you so much xx

19 Replies

  • I am sorry you have a distressing condition and are suffering and also the withdrawal of your NDT. Your GP is right to stop as it could be something due to fillers/binders or it may be unconnected altogether but I think he should have substituted another thyroid hormone.

    I hope you feel better soon.

  • Thank you so much Shaws, i agree, as i was doing so well x

  • Hiya,

    I have Diverticulitis, confirmed after severe bloating, pain and a mixture of constipation and Diarrhea. I had a Colonoscopy approx a year ago, which confirmed this and had 5 Polyps removed too. I've had 3 attacks in a year an a half and on 2 occasions had a course of Anti-Biotics. It's extremely painful and you can't eat anything without causing more pain. I hope you find out soon and get a clear diagnosis.


  • Thanks Natalie, did you also have nausea with it ?? and how did you cope with pain killers. I get extreme nausea from them also. I am now taking nothing as i cannot cope with the distress after swallowing anything. Feel so sad now for people with this condition, never had any idea it was so distressing, if this is what i have. Bless you all out there with these debilitating condition's. I have Gluten Intolerance alongside lactose and yeast intolerance, i also have a Brain tumor and have terrible headaches, Tinnitus, Kidney stones, Cataracts, 3 prolapsed discs in my spine, and two fractured one's. They have also just diagnosed me with a Polyp in my Liver and Fibrocystic Breast disease . So i know suffering . I dont feel sorry for myself as their is always somebody that is worse off than your self. I have also recovered from two bouts of Meningitis, for this i am eternally grateful. Just wished i didn't have to keep struggling to go out to look for work when i am such an unwell person. I Praise God sometimes for my suffering as it has given me such Empathy for other's.xxxx

  • I am sorry you've got more than one autoimmune condition and some of them do sound serious, so I hope you are being looked after by your doctors.

    As they rarely test our Free T3 and says this is an important test. This is an extract from the link below re Fibrocystic Breast Disease:

    No candidate variable was included in the model to predict concentrations of TSH, free T4 or T4 in BCF. These data suggest an important role of free T3 in the physiology of fibrocystic breast disease.

    If you read about FT3 in this link:-

  • Hi Shaws, thank you once again. I will look up the link you provided. My Dr is keeping a check on my T3, so am blessed by that at least. xx

  • Yes, that's good.

  • I've just started my fourth course of antibiotics in about 7 - 8 weeks. Diverticulitis is one theory for the pain I've been in, but every test comes back normal. Nobody has been to have a look recently (e.g. with a colonoscopy), and I'm hoping it will be arranged very, very soon. I'm feeling bloody awful, and even with pain relief I'm in pain all the time now.

    I'm not stopping my T3 for this. I've had pain for far longer than I've been on T3 and it has been getting slowly worse for many years. Thankfully I self-medicate so I don't have to battle with anyone to hang on to my meds.

  • Hi Humanbean, my heart aches for your suffering,it really does. I suppose you have had a lot of input but have you ever tried going off Gluten ?? or Lactose ?? or yeast ?? i say this because you sound so familiar to myself before i was finally made aware of gLuten Lactose and Yeast Intolerance. Also, Sucrose. I have them all, so my heart ache's for you and your pain. The first time i was Hospitalised was as a little girl, so many Doctor's poking around and unable to give a diagnosis, so my suffering, (although not constantly ) went on for many many years. As I got older it finally was given a name, "Irritable Bowel Syndrome" though this was not the correct diagnosis either but it did help, at least i could target some foods that were causing some of my problems. If i had taken a course of Antibiotics with no relief, then i would have given them a miss. I think its disgusting to keep treating you as though you have a condition that as yet has not been correctly diagnosed.

    I have had to stop my meds because swallowing anything was causing severe pain and nausea, so suffice to say i have also had to stop everything else including the antibiotics. I have just had stool, and urine sample's sent off so will perservere until then. One thing that has helped is Honey, i found this to be so soothing which does make sense if this is an inflammatory condition.

    I will be thinking of you, and also praying for a quick diagnosis.

    Blessing's xx

  • Hi recovered7, I don't eat gluten, but I eat everything else. I try to keep my sugar intake to a minimum, but I'm not very good at it.

    One of the antibiotics I was given (erithromycin) did help enormously, and after begging for more of them I stayed on them for two weeks. But as soon as I came off them the pain came back very quickly indeed, and actually ended up worse than it was at the start. I suspect I have an abscess. If I have then it would need to be operated on, because otherwise it will just be a reservoir for constant re-infection. But the doctors are dragging their heels as usual.

    The antibiotic I've just started is more erithromycin. I'm going to take a lower dose to see if I can avoid the side-effects I got previously, and I'm hoping to stay on them until such time as someone finds the cause of the problems I'm having.

    I've been told I had IBS as well, many years ago. Any attempts to fix the problem by the doctors were short-lived and feeble. Then they just gave up and left me to look after myself.

    Thanks for the good wishes, recovered7. I hope you get properly treated very, very soon.

  • Hi Humanbean, thanks, i have started back on the antibiotics its just that they make me feel more nausea . My heart goes out to you, it really does. So sorry that you are suffering so much. I really am praying for you. How i feel is bad enough, but you have suffered way to long.

    You are in my prayer's xx

  • Thank you. *Hugs*

  • Yes, It does make you feel sick, I think it's the infection in the Colon and the terrible boating that makes you feel this way and the pain.

    I've also had 2 Operations on my spine for Prolasped Discs and the last Op they removed the disc completely and fused the bones.

    Keep nagging your GP to get a correct diagnosis and good luck.


  • Paracetamol helped but you need to take it regularly.

  • Have just taken some pain med's, so hoping this will help me to eat something . I suppose i really should try the Antibiotics but was going to wait until my stool test results came back. So fed up of feeling ill, especially as i lost my mom just three months ago and feel low anyway. She died in my arm's after caring for her for 7 year's, miss her so much xx

  • There is also a Diverticulitis Group on Facebook you could join to get more answers.

  • Thank you so much x

  • Sorry to hear about your Mum but you must take the Anti-Biotics, it's serious stuff if you get an infection as it can perforate your Colon. Push for a Colonoscopy hun

  • Thank you, have started back on them xx

You may also like...